i almost killed my cat

I have a 3 year old cat named Lily.I had used Hartz flea liquid before with no problems.At the beginning of April I used The Harts green tube flea stuff for cats 10lbs and over. My cat weighs 11.5lbs. The next morning she was shaking uncontrollably. Twitching non stop.I was so scared.I called the vet and got her in right away. They told me her nervous system had been badly effected and that was why she was shaking and twitching so badly. They gave her 2 shots and bathed her really well.They didn’t kno how she was going to do. They said there was nothing else they could do for her.I was crying.

I felt that it was all my fault. My vet told me they see this kind of thing all the time. They gave me this web site to write to. I never would of thought that this could happen.Lily has been doing much better. They said she might have liver and kidney damage.I keep a good eye on her.I will never buy another Hartz product again. They should not be allowed to sell something that is so dangerous.
Wendy Korpi

What can we do?!?

Part 1: I put some of those Hartz brand flea drops on my cat Oscar the other day. He was fine UNTIL yesterday morning. He woke me up crying VERY loudly. I went to see what was the matter and he was very agitated. I looked at the place where i had put the medicine, and his fur had fallen out and his skin was pink. I immediately gave him a bath. He still seemed to be upset so i rushed him to the vet. They said he definately had an allergic reaction to the medicine and they see it a lot with that particular brand. So now $60 and a patch of my cat’s hair later… the poor thing is on pain killers for the next week. This stuff seems to be the equivelant of pouring battery acid on your cat!!!

Part 2: Oscar is feeling better. He was holed up in my closet all day yesterday (i even had to move his food and litter box in there) but today he seems to be relatively back to normal. He’s actually being more affectionate than usual. Maybe this near death experience made him enjoy “his humans” a little more! He’s on Prednasone (a steroid) for the next week which is supposed to help his discomfort and i put Soft Paws on him which keeps him from itching his sore spot. From the sounds of things, this whole mess could’ve been MUCH worse. On the package of the medicine, it even says the animal could develope SEVERE tremors as a side effect. Good Lord! And some people’s animals have even died from this…
Is there anything we can do? Anywhere we can write to, to get this evil stuff taken off the market so it can’t harm anyone else’s pets???